New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bible
Regular Member


Date Joined Jul 2007
Total Posts : 188
   Posted 11/2/2007 1:46 PM (GMT -7)   
Does anyone know the side effects of Entocort?  Is it somewhat like prednisone?

Jack11
Regular Member


Date Joined Oct 2006
Total Posts : 48
   Posted 11/2/2007 3:05 PM (GMT -7)   
It is steroid like Prednisone, except it is mostly absorbed in the intestine, so not as much of the steroid goes into your blood stream. Therefore the side effects from the steroids are reduced. I was on 9 mg of Entocort for awhile and my moon face from prednisone went away. For me though, it also was not as effective as Prednisone and I eventually had to go back to it. Many people however have had great success with Entocort and if it works for you would, should be preferrable to taking Prednisone. 

kristines
Regular Member


Date Joined Aug 2004
Total Posts : 245
   Posted 11/2/2007 3:28 PM (GMT -7)   
I also took entocourt for a few months, felt no side effects, and no real improvement either. But many do well on it, I wish you great success.
Kristine
Live, Laugh, and Love!!


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 11/2/2007 4:03 PM (GMT -7)   
Could I jump in here and ask if it gives people the terrible heartburn and gerd associated with pred.I think I will do some searching on it. Bible I find the reflux at night the worst with the pred. hoping the Entocort will be eassier on you. lol gail

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13455
   Posted 11/2/2007 6:49 PM (GMT -7)   
Bible, I have been on Entocorte for about 17 months and I have not had any problems with it. I cannot tolerate steroids, hwever, 95% of the Entocorte is released in the small bowel, which only leaves with 5% roughly to deal with. I went off of it for about 4 days, went right back on it. Susie


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 11/3/2007 9:54 PM (GMT -7)   

My daughter has been in remission on Entocort for more than 15 months. Just one pill daily since May. No side effects.

At 2 pills, her blood sugar did rise (up to 100) after being at that dose for more than four months, but it went back to normal (83) a month after she dropped down to one pill.


Daughter (20) Dx'd Crohn's 3/06. Misdiagnosed for two years, including by top pediatric Crohn's specialist as stress and needing more fiber but landed in hospital in 3/06 with cramps, vomiting, stricture. Now in remission with Entocort 3 mg (one pill), SCD multivitamin, yogurt, vit D3 1800IU, 900+ mg calcium, 50 mg B complex vit, 25 mg iron. No longer on SCD diet.   
 


mcleaver1969
Regular Member


Date Joined Jun 2006
Total Posts : 267
   Posted 11/4/2007 6:49 AM (GMT -7)   
Watch out for the mood swings, or should I say "potential" mood swings, that's all I've got to say about Entocort...otherwise it works great.
Marci, 38 years old, Rockledge, FL
Dx with Crohn's disease March 2006, currently on bi-weekly Humira, daily 6mg Entocort, daily 2-3x 5mg hydrocodone (for pain), and daily 75mg Effexor, plus 3x per day heavy iron supplements for anemia


Malibu05
Regular Member


Date Joined Sep 2007
Total Posts : 98
   Posted 11/4/2007 8:58 AM (GMT -7)   
Like mcleaver, I had some pretty awful mood swings. I started out on 3 pills a day and now I'm down to 2 and they have gotten better. When I first started taking them, like in the first week, I got really, really bad leg cramps and swelling of my feet and ankles. It was so bad I could barely walk. I also had ertheyma nodosum (sp?) at that time too so that could have been causing some of the pain too. It eventually went away, but not before I made a visit to the doctor to check for a blood clot. Other than that Entocort has really helped me. It was definitely worth the side effects.

yourmajesty
Regular Member


Date Joined Mar 2007
Total Posts : 75
   Posted 11/6/2007 12:42 PM (GMT -7)   
I was on entocort for over year. Taking it everyday. Apparently I was that very low %, that eventually had horrible side affects from. My Crohn's was great while taking it, but the rest of me fell apart! If it works, then great. But for myself, I could no longer tolerate it. I still pay the price for taking it as long as I did. I am still trying to get myself back to "normal!" I have been off of it 7-8 mos now, and am trying to cope...Crohn's wise and everything else too. I ended up with all kinds of problems while taking it. I developed jaw pain, was sick, got a staph infection, high blood sugar, anxiety...etc! I had a really tough 2006, let me tell ya...and I feel like 2007 all I have been trying to do is get back to where I was....if that's possible.
Your body goes through alot of stress just having a disease, but to add a bunch of other things...it put me into over load!! I know a lot of people have had success on Entocort...and had I not had all my problems I would still be on it too, it really did help with my CD....it was a matter of which is the lesser of the two evils....and I chose to keep my sanity!!!! I am now having some problems....a possible flare up....and who knows what my next step will be!! GOOD LUCK to you!
30 yr female
1995-Crohns disease (removal of the terminal illeum and Cecum-followed by resection)
on and off flare ups/inflammation
1998-Duodenal ulcers(bleed out 1998/2005-blood transfusion)
2006-Anemia ( 2 Iron IV treatments) 
meds-30mg prevacid, vitamin b12 and vitamin e


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 11/6/2007 12:51 PM (GMT -7)   
yourmajesty, sorry it has been rough, and hope you are on the mend. it's hard to tell which problems were caused by Entocort (high blood sugar does sound suspicious for Entocort, but am not sure about the rest).
 
i noticed your reference to duodenal ulcers - just a heads up: the duodenum is where iron is absorbed. any problems or scarring in that area could cause difficulties in absorption, short term and/or long term.
 
often, before people develop full-blown anemia, they have been iron deficient for a very long time. low iron reserves would also make you very susceptible to infection, both bacterial and viral.
 

yourmajesty
Regular Member


Date Joined Mar 2007
Total Posts : 75
   Posted 11/6/2007 1:21 PM (GMT -7)   
thanks for the input njmom! The only reason i pin point my issues to the entocort, is because before taking that med, I had never had any kinds of issues, even with having the two bleed outs from the ulcers. I do have a lot of scar tissue in my duodenum, that was relevant at my last endoscopy!
I am sure that I have always been mildly anemic, but when i kept feeling horrible and getting headaches I knew something else was wrong. I never fully recovered from my bleed out in 2005. My body could not catch up to where it needed to be. I do think I have a big problem with absorption. I never have a HGB that is normal, I am always consistantly low. But to be above a 9 is good for me, since my last iron iv treatments, which was a year ago, I have managed to maintain an 11, which is still low, but I'll take it!
Another thing, I have to consider, for 10yrs since my surgery(and diagnosis) I was not on any medication for my Crohns, NONE! I think my body was in some shock, to the different medications they were trying to get some control over my disease!
30 yr female
1995-Crohns disease (removal of the terminal illeum and Cecum-followed by resection)
on and off flare ups/inflammation
1998-Duodenal ulcers(bleed out 1998/2005-blood transfusion)
2006-Anemia ( 2 Iron IV treatments) 
meds-30mg prevacid, vitamin b12 and vitamin e

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:26 AM (GMT -7)
There are a total of 2,733,407 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
222 Guest(s), 3 Registered Member(s) are currently online.  Details
mg004f, Stetsonva, amybanks


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer